Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 7, NWS Gray, ME

June 8, 20186 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 8, 2018, 2:23 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 9, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 2:23 PM EDT (18:23 UTC)
In effect from
Jun 9, 2018, 8:00 AM EDT
Expired
Jun 9, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WHUS41 KGYX 081823
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
223 PM EDT Fri Jun 8 2018

...COLD WATER EXPOSURE CONTINUES ON SATURDAY...

.The combination of warm air temperatures, mainly sunny skies,
relatively light winds and very cold water temperatures will
increase the number of paddle craft on Saturday. Cold water 
immersion remains a risk. Do not underestimate the danger of very 
cold water.

MEZ023>028-NHZ014-091200-
/O.CAN.KGYX.BH.S.0006.000000T0000Z-180609T0000Z/
/O.NEW.KGYX.BH.S.0007.180609T1200Z-180610T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
223 PM EDT Fri Jun 8 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect Saturday.

* Location...The Southwest and Midcoast area of Maine as well as 
  the New Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the 70s to lower 80s
  along with mainly sunny skies and relatively light winds may 
  cause people to underestimate the dangers of the cold water. 
  Water temperatures are currently only in the 50s.

* Timing...Saturday.

* Winds...West 10 to 15 mph.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

* Beach Hazard...The warm air temperatures in the 70s to lower 80s
  may cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the 50s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
994 
WHUS41 KGYX 090641
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
241 AM EDT Sat Jun 9 2018

...COLD WATER EXPOSURE CONTINUES TODAY...

.The combination of warm air temperatures, mainly sunny skies,
relatively light winds and very cold water temperatures will
increase the number of paddle craft today. Cold water immersion 
remains a risk. Do not underestimate the danger of very cold 
water.

MEZ023>028-NHZ014-100000-
/O.CON.KGYX.BH.S.0007.180609T1200Z-180610T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
241 AM EDT Sat Jun 9 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...The Southwest and Midcoast area of Maine as well as 
  the New Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the 70s to lower 
  80s along with mainly sunny skies and relatively light winds 
  may cause people to underestimate the dangers of the cold 
  water. Water temperatures are currently only in the 50s.

* Timing...Today.

* Winds...West 10 to 15 mph.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

* Beach Hazard...The warm air temperatures in the 70s to lower 
  80s may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the 50s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Schwibs
595 
WHUS41 KGYX 100016
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
816 PM EDT Sat Jun 9 2018

MEZ023>028-NHZ014-100130-
/O.EXP.KGYX.BH.S.0007.000000T0000Z-180610T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
816 PM EDT Sat Jun 9 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 2:19 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 8, 2:19 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
219 PM EDT Fri Jun 8 2018

.SYNOPSIS...
A cold front will drop south into the region tonight accompanied
by a few spotty mountain showers. High pressure will build into
New England from the west this weekend. This high will then
ease off the coast Monday and Tuesday. A weak area of low
pressure will cross over New England midweek. More Canadian high
pressure to build into the region late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A mostly clear on tap for most of the forecast area with the
exception of the mountains. Secondary cold front forecast to
drop south into northern zones after midnight with little more
than passing clouds. Can't rule out a stray sprinkle in the
mountains with this moisture starved boundary but have included
some slight chance pops for the early morning hours. Low
temperatures overnight will generally range through the 40s to
near 50 in the far south.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Weak cold front will push south of the region on Saturday
producing variable clouds through the 1st half of the day.
Otherwise looking for mostly sunny skies with sesonable temps.
Highs will range from the mid 60s to mid 70s north and mid 70s
to lower 80s south.

High pressure building in from the northwest Saturday night will
produce mostly clear skies and light winds. Good radiational
cooling will allow temperatures to drop into the lower to mid
30s in colder mountain valleys in the north and frost advisories
will likely be needed overnight. Elsewhere temperatures will
range through the 40s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Relatively dry conditions will persist across Maine and New
Hampshire in the extended portion of the forecast, particularly
for the coastline.

Canadian high pressure will continue to build towards northern
New England on Sunday under a fast northwest and cyclonic flow
aloft. H8 temperatures will gradually be on the rebound during
the day, but still very low for this time of the year. Steep low
level lapse rates may trigger some Cu development.

A seabreeze will likely form during the afternoon hours. This
will prevent temperatures from climbing out of the 70s along the
coast, an in fact, temperatures will likely fall during the
afternoon hours.

On Monday, the surface high will slide southeast over the Gulf
of Maine. This will begin a return flow from the south and
southwest, increasing dew points and relative humidities.
However, we will remain rain free early in the week as the
southwest flow increases. Warm air advection will bring H8
temperatures to around +14C on Tuesday, allowing some areas to
reach the lower 80s during the afternoon hours.

On Wednesday, 12Z guidance suggests a weak are of low pressure
will cross southern Maine and New Hampshire. This will allow for
a few scattered showers, but they will be relatively light with
little precipitation to alleviate our abnormally dry
conditions.

More cool Canadian high pressure will build in for late in the
week. This will prolong our dry spell.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR tonight through Saturday night.

Long Term...Dry airmass through this period suggests a very quiet period
with VFR dominating. Even overnight fog should be at a
minimum...and confined to inland lakes/rivers.

&&

.MARINE...
Short Term...No flags.

Long Term...High pressure will build over the waters Sunday and
into next week. Winds and seas will remain below SCA thresholds. As
this high moves south of the waters Monday night and Tuesday, a
strengthening southwesterly flow suggests the potential for
SCAs...especially in the outer waters to end this period. A
strengthening westerly flow is expected by Thursday.

&&

.FIRE WEATHER...
Elevated fire weather conditions are possible this weekend as RH
values settle into the 20 to 30 percent range on Saturday,
however winds will be on the light side.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement Saturday MEZ023>028.
NH...Beach Hazards Statement Saturday NHZ014.
MARINE...None.

&&

ES/JC
Hazardous weather outlook, Jun 8, 3:05 AM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
305 AM EDT Fri Jun 8 2018

MEZ012>014-018>022-NHZ003>013-015-090715-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
305 AM EDT Fri Jun 8 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-090715-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
305 AM EDT Fri Jun 8 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-090715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
305 AM EDT Fri Jun 8 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001-002-090715-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
305 AM EDT Fri Jun 8 2018

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Patchy frost is possible Saturday night in sheltered valleys.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ARNOTT

In the hours before

Special weather statement, Jun 8, 2:17 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Gray ME
217 PM EDT Fri Jun 8 2018

MEZ007>009-012>014-018>028-NHZ001>015-091200-
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron,
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc,
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua,
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry,
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon,
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens,
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison,
Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton,
Limington, Berwick, New Gloucester, Gray, North Windham, Gorham,
Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner,
Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro,
Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty,
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco,
Old Orchard Beach, Kittery, Portland, Cape Elizabeth,
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath,
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden,
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor,
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden,
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont,
Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer,
Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton,
Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway,
Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland,
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater,
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough,
Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport,
Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon,
Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester,
Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene,
Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua,
Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead,
Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls,
North Hampton, Seabrook, Amherst, Milford, Mont Vernon,
Goffstown, Peterborough, Sharon, and Weare
217 PM EDT Fri Jun 8 2018

...National Weather Service Cold Water Safety Message...

* Warm air temperatures are expected Saturday with highs in the
  70s to lower 80s, under relatively light winds and mainly sunny
  skies. This may cause people to underestimate the dangers of
  cold water. Water temperatures are currently in the upper 50s to
  near 60 across Sebago Lake and Lake Winnipesaukee as well as
  the smaller lakes and rivers.

* The cold water temperatures can quickly cause hypothermia to
  anyone immersed in the water. When the water temperature is below
  60 degrees, the average submerged person could loose dexterity
  within minutes and be unable to accomplish simple tasks. Anyone
  on small boats, canoes, or kayaks should plan accordingly if
  recreating this weekend and use extreme caution to avoid this
  threat. Paddle smart from the start and always wear your life
  jacket!

Nearby

Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.